MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171050870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon burst occurred.The totally stenosed target lesion was located in the mildly tortuous and mildly calcified arteriovenous shunt.A 5.0 x 80, 75cm mustang balloon was advanced for dilation.However, during the procedure, it was noted that the balloon burst before it was inflated to nominal burst pressure.The device was removed without any problem using the normal method, and the procedure was completed with another of the same device.The patient was stable post-procedure.
 
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit.E1 - initial reporter address 1: (b)(6).G4 - premarket / 510(k) #: k141521, k141597.
 
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit.(b)(6).G4 - premarket / 510(k) #: k141521, k141597.Device evaluated by mfr: the device was returned to our post market quality assurance laboratory.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test was carried out and the balloon was inflated to its rated burst pressure for 30 seconds using deionized water and digital timer without issue.A vacuum was then applied.The inflation device was verified at 24 atmospheres, before and after use with calibrated pressure gauge.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per specification, the rated burst pressure for this device is 24 atmospheres.A visual examination found no issue with the markerbands and tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.This concludes the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21558325
Report Number2124215-2025-14398
Device Sequence Number13162286
Product Code FGE
UDI-Device Identifier08714729793960
UDI-Public08714729793960
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171050870
Device Catalogue NumberH74939171050870
Device Lot Number0034791094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown